Alert archive / California / Winter Storm Warnings in 2012
Winter Storm Warning 5, NWS Los Angeles, CA
NWS Los Angeles, CA issued this winter storm warning at Apr 14, 2012, 3:23 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2012, 3:23 AM PDT (10:23 UTC)
- Expired
- Apr 14, 2012, 3:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
319 WWUS46 KLOX 141023 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 323 AM PDT SAT APR 14 2012 ...SCATTERED SNOW SHOWERS AND GUSTY WINDS WILL CONTINUE OVER THE MOUNTAINS THROUGH MID MORNING... ...SNOW WILL CONTINUE TO CREATE TRAVEL HAZARDS ACROSS THE INTERSTATE 5 CORRIDOR THIS MORNING... .A COLD PACIFIC STORM SYSTEM PASSED THROUGH THE REGION ON FRIDAY. BEHIND THE FRONT...SCATTERED SNOW SHOWERS WILL CONTINUE ACROSS THE NORTHERN SLOPES OF THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS THROUGH MID MORNING. THE COMBINATION OF SNOW SHOWERS AND GUSTY WINDS WILL MAKE FOR HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ACROSS THE INTERSTATE 5 CORRIDOR. SNOW LEVELS WILL BE NEAR 3500 FEET THROUGH THIS MORNING WHICH SHOULD CONTINUE TO AFFECT THE GRAPEVINE ON THE TEJON PASS. IN ADDITION TO THE SNOW...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED TODAY. THE GUSTY WINDS WILL CREATE BLOWING AND DRIFTING SNOW...WHICH WILL REDUCE VISIBILITIES TO NEAR ZERO AT TIMES IN THE MOUNTAINS. DRIVING CONDITIONS WILL REMAIN TREACHEROUS...AND IF YOU MUST TRAVEL INTO OR THROUGH THE MOUNTAINS THIS MORNING...CHECK THE LATEST ROAD REPORTS. CAZ053-054-141600- /O.EXP.KLOX.WS.W.0004.000000T0000Z-120414T1000Z/ /O.NEW.KLOX.WS.W.0005.120414T1023Z-120414T1600Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 323 AM PDT SAT APR 14 2012 ...WINTER STORM WARNING HAS BEEN EXTENDED UNTIL 9 AM PDT THIS MORNING... * TIMING...SCATTERED SHOWERS WILL CONTINUE THROUGH THIS MORNING. * SNOW LEVELS...SNOW LEVELS WILL BE BETWEEN 3500 AND 4000 FEET THROUGH MID MORNING. * SNOW ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED ON THE NORTHERN SLOPES THIS MORNING. * WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH MID MORNING. * IMPACTS...HAZARDOUS DRIVING CONDITIONS ARE EXPECTED IN THE MOUNTAINS THIS MORNING. SNOW AND ICY ROADS WILL CONTINUE TO IMPACT TRAVEL THROUGH THE INTERSTATE 5 CORRIDOR. VISIBILITIES WILL LOCALLY DROP TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND GUSTY WINDS MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. && $$ CAZ052-141130- /O.EXP.KLOX.WW.Y.0008.000000T0000Z-120414T1000Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 323 AM PDT SAT APR 14 2012 ...WINTER WEATHER ADVISORY HAS EXPIRED... MOST OF THE SNOW ACCUMULATION THIS MORNING WILL BE ACROSS THE NORTHERN SLOPES OF THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS... WITH LITTLE ADDITIONAL ACCUMULATION EXPECTED OVER THE SANTA BARBARA COUNTY MOUNTAINS...THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ KAPLAN
2 follow-up statements
935 WWUS46 KLOX 141557 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 857 AM PDT SAT APR 14 2012 ...SCATTERED SNOW SHOWERS AND GUSTY WINDS WILL CONTINUE OVER THE MOUNTAINS THROUGH EARLY AFTERNOON... ...SNOW AND GUSTY WINDS WILL CONTINUE TO CREATE TRAVEL HAZARDS ACROSS THE GRAPEVINE THIS MORNING... .A COLD PACIFIC STORM SYSTEM PASSED THROUGH THE REGION ON FRIDAY. BEHIND THE FRONT...SCATTERED SNOW SHOWERS WILL CONTINUE ACROSS THE NORTHERN SLOPES OF THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS THROUGH EARLY AFTERNOON. THE COMBINATION OF SNOW SHOWERS AND GUSTY WINDS WILL MAKE FOR HAZARDOUS DRIVING CONDITIONS...ESPECIALLY ACROSS THE INTERSTATE 5 CORRIDOR NEAR THE GRAPEVINE. SNOW LEVELS WILL BE NEAR 3500 FEET THROUGH THIS MORNING WHICH SHOULD CONTINUE TO AFFECT THE GRAPEVINE ON THE TEJON PASS. IN ADDITION TO THE SNOW...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED TODAY. THE GUSTY WINDS WILL CREATE BLOWING AND DRIFTING SNOW...WHICH WILL REDUCE VISIBILITIES TO NEAR ZERO AT TIMES IN THE MOUNTAINS. DRIVING CONDITIONS WILL REMAIN TREACHEROUS...AND IF YOU MUST TRAVEL INTO OR THROUGH THE MOUNTAINS THIS MORNING...CHECK THE LATEST ROAD REPORTS. CAZ053-054-142200- /O.EXT.KLOX.WS.W.0005.000000T0000Z-120414T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 857 AM PDT SAT APR 14 2012 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * TIMING...SCATTERED SHOWERS WILL CONTINUE THROUGH EARLY AFTERNOON. * SNOW LEVELS...SNOW LEVELS WILL BE BETWEEN 3500 AND 4000 FEET. * SNOW ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED ON THE NORTHERN SLOPES. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH...STRONGEST THROUGH THE INTERSTATE 5 CORRIDOR. * IMPACTS...HAZARDOUS DRIVING CONDITIONS ARE EXPECTED IN THE MOUNTAINS THIS MORNING. SNOW AND ICY ROADS WILL CONTINUE TO IMPACT TRAVEL THROUGH THE INTERSTATE 5 CORRIDOR. VISIBILITIES WILL LOCALLY DROP TO NEAR ZERO AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW AND GUSTY WINDS MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. && $$ WOFFORD
165 WWUS46 KLOX 142144 WSWLOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 244 PM PDT SAT APR 14 2012 CAZ053-054-142245- /O.EXP.KLOX.WS.W.0005.000000T0000Z-120414T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 244 PM PDT SAT APR 14 2012 ...WINTER STORM WARNING WILL EXPIRE AT 3 PM PDT THIS AFTERNOON... A FEW FLURRIES ARE POSSIBLE THROUGH THIS EVENING...ESPECIALLY ON NORTH FACING SLOPES NEAR THE GRAPEVINE...HOWEVER NO FURTHER SNOW ACCUMULATION IS EXPECTED. GUSTY WINDS WILL CONTINUE...ESPECIALLY THROUGH THE INTERSTATE 5 CORRIDOR AND OVER THE HIGHER PEAKS...AND A WIND ADVISORY WILL BE IN EFFECT THROUGH TONIGHT. $$ WOFFORD
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this winter storm warning went out at Apr 14, 3:00 AM PDT, 23 minutes earlier.
Area forecast discussion, Apr 14, 3:00 AM PDT, 23 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 300 AM PDT SAT APR 14 2012 .SYNOPSIS... GUSTY WINDS AND ISOLATED SHOWERS WILL LINGER ACROSS AREAS NORTH OF POINT CONCEPTION AND THE MOUNTAINS AND DESERTS THROUGH THIS MORNING. HIGH PRESSURE WILL MOVE IN ON SUNDAY WITH FAIR SKIES AND ABOVE NORMAL TEMPERATURES FORECASTED FOR MOST OF NEXT WEEK WITH MIDWEEK EXPECTED TO BE THE WARMEST. && .SHORT TERM (TODAY-MON)...LATEST WATER VAPOR IMAGERY INDICATED THE UPPER LOW LOCATED OVER SOUTHEASTERN CALIFORNIA INTO WESTERN ARIZONA. A FAIRLY STRONG VORT MAX WILL CONTINUE TO MOVE THROUGH ON THE WESTERN PERIPHERAL THIS MORNING CAUSING A FEW SHOWERS TO CONTINUE TO POP UP WITH THE BROAD NW FLOW ALOFT. HAVE ADDED ISOLATED SHOWERS TO AREAS N OF POINT CONCEPTION...THE COASTAL WATERS AND SCATTERED SNOW SHOWERS ACROSS THE NORTHERN SLOPES OF THE VENTURA AND NORTHWESTERN LA COUNTY MOUNTAINS THROUGH THE MORNING HOURS. THE NW FLOW WILL NOT BE CONDUCIVE FOR ANY SHOWERS ACROSS THE SANTA BARBARA SOUTH COAST...VENTURA AND LOS ANGELES COUNTIES. THE MAIN STORY TODAY WILL BE THE GUSTY WEST TO NORTHWEST WINDS THAT ARE EXPECTED TO CONTINUE ACROSS THE LA/VTU COUNTY MOUNTAINS...ANTELOPE VALLEY AND THE LA/VTU COASTAL AREAS THROUGH THIS EVENING. WIND ADVISORIES ALREADY IN PLACE...AND THE WINTER STORM WARNING COVERS THE MOUNTAIN SNOW AND WINDS AND HAS BEEN EXTENDED THROUGH 9 AM. THERE WILL BE A MIX OF PARTLY CLOUDY AND SUNNY SKIES TODAY...WITH PARTLY TO MOSTLY CLOUDY SKIES ACROSS THE MOUNTAINS TODAY. HIGH TEMPS WILL CLIMB 5 TO 10 DEGREES IN MANY AREAS AS HEIGHTS AND THICKNESS LVLS RISE AS THE UPPER TROUGH PUSHES EAST BUT CONTINUE TO BE COOLER THAN NORMAL. BY SUNDAY...SKIES WILL BECOME MOSTLY CLEAR ACROSS THE FORECAST AREA AS AN UPPER LVL RIDGE BUILDS ACROSS CALIFORNIA. WEAK OFFSHORE FLOW WILL ALLOW FOR ADDITIONAL WARMING WITH HIGH TEMPS REACHING THE UPPER 60S TO LOWER 70S IN MOST AREAS. FOR MONDAY...NOT MUCH CHANGE IN THE WEATHER PATTERN AS ZONAL FLOW WILL PERSIST WITH CONTINUED WEAK OFFSHORE FLOW. THEREFORE EXPECT HIGH TEMPS TO WARM TO AROUND 80 IN THE WARMEST LA/VTU COUNTY VALLEYS WITH MOST COAST AND VALLEYS RANGING BETWEEN THE MID 60S TO MID 70S. .LONG TERM (TUE-FRI)...THE WEATHER PATTERN WILL REMAIN QUITE NICE THROUGH THE EXTENDED PERIOD. BOTH GFS AND ECMWF ARE IN GOOD AGREEMENT ADVERTISING WEAK HIGH PRESSURE PERSISTING ACROSS THE RIDGE WHICH WILL KEEP THE STORM TRACK WELL TO THE NORTH. && .AVIATION...14/1200Z...AVIATION DISCUSSION WILL BE UPDATED WITH 12Z TAF PACKAGE. && .LOX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING (SEE LAXWSWLOX). WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...KAPLAN AVIATION...BRUNO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 13, 3:00 PM PDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 300 PM PDT FRI APR 13 2012 CAZ034>041-044>046-051>054-059-087-088-547-548-141300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 300 PM PDT FRI APR 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT A STORM EXITING THE AREA WILL BRING LINGERING SHOWERS TO THE AREA WITH ACCUMULATING SNOW IN THE MOUNTAINS DOWN TO 3500 TO 4000 FEET. LIGHT ACCUMULATIONS ARE POSSIBLE OVER INTERSTATE 5 NEAR THE GRAPEVINE TONIGHT INTO EARLY SATURDAY. GUSTY WINDS ARE EXPECTED IN THE ANTELOPE VALLEY. A HIGH RIP RISK IS ALSO IN EFFECT FOR LOCAL BEACHES TODAY. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY BEHIND THE FRONT...GUSTY NORTHWEST WINDS WILL DEVELOP LATE TONIGHT AND SATURDAY. GUSTY WINDS SHOULD CONTINUE ACROSS THE ANTELOPE VALLEY...MOUNTAINS AS WELL AS CATALINA ISLAND. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WOFFORD
Nearby
Winter Storm Warnings in California, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.